I am on the pill, had sex while I was ovulating, have been experiencing diaorrea after taking the pill so took a morning after pill 8-9 hours after sex. Do I continue with the normal pills or wait for my next period to start again?
First of all, when you are on birth control pills, you do NOT ovulate!! Birth control pills work by stopping your ovulation or release of an egg. If there is no egg, there can be no baby no matter how many sperm are present. You did not need the morning after pill. I dont know why you girls do this. Morning after pills are not nearly as effective as regular, daily birth control pills. Everyone seems to think they are some magical formula to stop pregnancy in its tracks but it doesnt quite work that way. It really only reduces your chance of pregnancy slightly by delaying ovulation and when you are already on birth control pills, you are only adding more of the same hormones so you increase your chances for side effects when you didnt need it in the first place! Regular daily birth control pills are about 98-99.9% effective at preventing pregnancy. Emergency contraceptives are about 80% effective when you probably have only a 70-75% chance for pregnancy if you were using no contraceptive at all! This is not to say you shouldnt use birth control because at some point you are going to be in the 25% that gets pregnant. You need to continue taking your regular birth control pills as directed. Since you took emergency contraception, you can bet that your cycle is going to be messed up. Likely your period will be delayed. If you have diarrhea so bad that everything is running through like water then you need to use condoms as a back up. A bit of loose stool is not going to effect absorption of the Pill by much but if you are worried, use a BARRIER back up. If your pill is going through too fast, so will emergency contraception, so I dont know what you thought you were doing there but I suppose you didnt think about that. I dont recommend emergency contraception very often when one is on birth control pills. It is just too many hormones and all these hormones are not harmless. You increase your chances for cardiac issues, blood clots and all those really bad side effects that come with taking hormonal birth control-more hormones means increased risk for side effects. So next time, use condoms and spermicide if you choose to have sex and you think you missed a pill or take antibiotics or think your pill is not absorbing correctly. I applaud the fact that you realized diarrhea might affect absorption as many girls/women would not even think that but you didnt make a good choice for back up protection. Only severe diarrhea that everything runs through like water will effect absorption. If the diarrhea is not too severe, just a bit of looseness, then there is no need for back up but if you dont want to risk it, use barrier back ups.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 20 Apr 2015 • 1 answer
Posted 20 May 2015 • 1 answer
OK I have a question. I had unprotected sex two days ago and I am almost positive my partner came i?
Posted 18 Nov 2015 • 0 answers
Posted 15 Dec 2015 • 1 answer
Posted 21 Feb 2016 • 0 answers